Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 14, NWS Lubbock, TX

May 7, 201412 counties in Texas

NWS Lubbock, TX issued this wind advisory at May 7, 2014, 3:57 AM CDT for 12 counties in Texas. It took effect at May 7, 2014, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 7, 2014, 3:57 AM CDT (08:57 UTC)
In effect from
May 7, 2014, 12:00 PM CDT
Expired
May 7, 2014, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 56 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4959 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS74 KLUB 070857
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
357 AM CDT WED MAY 7 2014

TXZ021>025-027>030-033-034-039-071700-
/O.NEW.KLUB.WI.Y.0014.140507T1700Z-140508T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-YOAKUM-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...PLAINS...DENVER CITY
357 AM CDT WED MAY 7 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* WINDS...SOUTHWEST WINDS OF 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...MOTORISTS WILL BE IMPACTED BY STRONG CROSS WINDS AND
  LOCAL VISIBILITIES UNDER A MILE FROM BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
325 
WWUS74 KLUB 071720
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 PM CDT WED MAY 7 2014

TXZ021>025-027>030-033-034-039-080200-
/O.CON.KLUB.WI.Y.0014.000000T0000Z-140508T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-YOAKUM-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...PLAINS...DENVER CITY
1220 PM CDT WED MAY 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...EARLY THIS AFTERNOON THROUGH THE EVENING.

* LOCATION...FROM THE FAR SOUTHERN TEXAS PANHANDLE INTO THE
  NORTHERN AND WESTERN PORTIONS OF THE SOUTH PLAINS.

* WINDS...SOUTHWEST WINDS OF 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...MOTORISTS WILL BE IMPACTED BY STRONG CROSS WINDS AND 
  LOCAL VISIBILITIES DROPPING TO A MILE OR LESS FROM BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 6, 11:39 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, May 6, 11:39 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1139 PM CDT TUE MAY 6 2014

.AVIATION...
WINDS TO BECOME GUSTY AGAIN DURING THE DAY WEDNESDAY. DRYLINE TO
SHIFT TO A POSITION NEAR A KLTS TO KABI LINE DURING THE AFTN THEN
RETREAT WWD BY EARLY EVENING. A STRONG UPPER DISTURBANCE WILL
INTERACT WITH THE RETREATING LOW LEVEL MOISTURE TO PRODUCE
SCATTERED TSRA WEDNESDAY EVENING...LIKELY EAST OF KLBB BUT WITH AT
LEAST A 30 PCT CHANCE AT KCDS.

&&

.PREV DISCUSSION... /ISSUED 616 PM CDT TUE MAY 6 2014/

AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. GUSTY SOUTH TO SW
TO PERSIST DURING THE DAYLIGHT HOURS THE REMAINDER OF TODAY AND
AGAIN WEDNESDAY AS LOW PRESSURE REMAINS ACROSS THE SRN AND CNTL
HIGH PLAINS.

PREV DISCUSSION... /ISSUED 356 PM CDT TUE MAY 6 2014/

SHORT TERM...
WATER VAPOR IMAGERY THIS AFTERNOON REVEALS A LARGE MID-LVL TROUGH
ACROSS THE GREAT BASIN...AND A SMALLER SHORTWAVE OVER NW MX AND SRN
NM....MOVING NEWD. DESPITE THE PRESENCE OF THIS FIRST WAVE...THE
DEARTH OF LOW-LVL MOISTURE SHOULD KEEP ANY T-STORM DEVELOPMENT TO
THE EAST OF OUR AREA THIS EVENING. HOWEVER...STORM CHANCES SHOULD
IMPROVE ON WED AS THE MAIN UPPER SYSTEM EDGES CLOSER AND BEGINS TO
DRAW MOISTURE FARTHER TO THE NWWD. MOISTURE WILL ONLY MAKE A LIMITED
MOVE TONIGHT THOUGH AS LOW-LVL FLOW REMAINS VEERED...50F DEWPOINTS
MAY SNEAK INTO THE SE SPLNS INTO THE CENTRAL ROLLING PLAINS.
CONTRARY TO THE TYPICAL DIURNAL TREND...THE DRYLINE IS EXPECTED TO
STAY FAIRLY STATIONARY THROUGH MIDDAY OR SO AND THEN BEGIN TO
RETREAT IN THE AFTERNOON AS LOW-LVL WINDS BACK IN RESPONSE TO THE
APPROACHING TROUGH. DUE TO THIS SOMEWHAT ATYPICAL EVOLUTION...WE
HAVE LOW CONFIDENCE IN THE EXACT LOCATION OF THE DRYLINE AROUND PEAK
HEATING...BUT THE MOST LIKELY SCENARIO SEEMS TO BE POINT TO A
POSITION JUST TO THE EAST OF THE CAPROCK ESCARPMENT. ALSO UNCERTAIN IS
THE POTENTIAL FOR T-STORMS TO THE EAST OF THE DRYLINE PRIOR TO THE
ARRIVAL OF THE BULK OF THE LIFT ASSOCIATED WITH THE UPPER TOUGH IN
THE EVENING. FCST SNDGS IN THE ERN ROLLING PLAINS SUGGEST ML CAPES
AROUND 1 TO 1.5K J/KG WITH LITTLE CINH AND MORE THAN ADEQUATE DEEP
LAYER SHEAR. HOWEVER...LOW-LVL CONVERGENCE AND UPPER-LVL SUPPORT MAY
BE LACKING. WE HAVE ADDED A SLGT CHC MENTION TO THE FCST FOR OUR ERN
ZONES IN THE AFTERNOON. ANY STORMS THAT DEVELOP WILL BE HIGH-BASED
INITIALLY AND HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS. HIGH TEMPERATURES TOMORROW WILL COOL SOMEWHAT
WILL FALLING HEIGHTS. WE EXPECT MIDDLE 80S IN THE FAR SW TX
PANHANDLE TO MIDDLE 90S IN THE SRN ROLLING PLAINS.

LONG TERM...
FOLLOWING A PROGRESSIVE UPPER TROUGH AND ASSOCIATED ACTIVE DRYLINE
LATE WEDNESDAY...THE FLOW WILL ASSUME A MORE ZONAL AND LESS
AMPLIFIED STATE AS WE MOVE INTO THE WEEKEND. OTHER THAN CHEATING
THE DRYLINE FARTHER WEST TOMORROW NIGHT MORE IN LINE WITH THE GFS
AND ECMWF...NO NOTABLE CHANGES WERE NECESSARY TO THIS FORECAST.

UNTIL A WEAK PACIFIC FRONT CLEARS THE REGION BY DAYBREAK THU...
IT APPEARS ADDITIONAL ROUNDS OF TSTORMS ARE IN THE OFFING WED
NIGHT AS THE DRYLINE LIKELY RETREATS TO NEAR A SILVERTON TO
LUBBOCK TO BROWNFIELD LINE AHEAD OF A LEAD IMPULSE EXITING THE
BASE OF THE PRIMARY UPPER TROUGH STILL NEAR THE FOUR CORNERS BY
06Z THU. LOWER THICKNESSES BY THU UNDER CYCLONIC FLOW WOULD
NORMALLY INSPIRE MORE CHANCES FOR PRECIP...BUT LL MOISTURE WILL
BE SCOURED EAST WITH NO APPRECIABLE MID-LEVEL MOISTURE AVAILABLE.
PASSAGE OF THE PRIMARY..ALBEIT WEAKENING...TROUGH BY EARLY FRIDAY
SHOULD DRAG A WEAK COLD FRONT SOUTHWARD BEFORE WASHING OUT
THEREAFTER IN DRIER SWLY FLOW.

A MORE POTENT COLD FRONT MAY BE LOOMING AS SOON AS SUNDAY IF THE
GFS IS CORRECT...OR MONDAY ACCORDING TO THE ECM AND CMC. THESE
DIFFERING CAMPS ARE SPLIT WITH THE DEGREE AND TIMING OF TROUGH
ENERGY ROTATING OUT OF THE GULF OF ALASKA BY THIS WEEKEND...SO
CONFIDENCE TO ADJUST GRIDS TOWARD THE NON-GFS MODELS IS VERY
LIMITED. KEPT THE IDEA OF A STALLING FRONT ACROSS WEST TX WITH
INCREASINGLY MOIST EASTERLY LL FLOW THROUGH THE MIDDLE OF NEXT
WEEK...BUT WILL KEEP POPS BELOW MENTION AS THE FLOW REGIME IS
HIGHLY UNCERTAIN. A NWLY FLOW PER THE GFS WOULD BE FAVORABLE IN
THIS SETUP...HOWEVER THE ECMWF/S DEEP AND DRY SWLY FLOW COULD
EASILY PUSH PRECIP WELL EAST OF THE REGION. MAX TEMPS THROUGH
THE PERIOD WILL UNDERGO A SLOW COOLING CLOSER TO CLIMO.

FIRE WEATHER...
HOT TEMPS AND DRY AIR WERE COMBINING TO REDUCE RH VALUES BELOW 10
PERCENT AREA-WIDE THIS AFTERNOON. WIND SPEEDS WERE MAINLY IN THE 20
TO 30 PERCENT RANGE...JUST HIGH ENOUGH TO SUPPORT WIDESPREAD RED
FLAG CONDITIONS. THESE CONDITIONS WILL IMPROVE AS WIND SPEEDS
DECREASE THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9
PM CDT. TONIGHT...LOW LEVEL MOISTURE WILL RETURN TO SRN AND ERN
AREAS...WHILE MOISTURE RECOVERY ACROSS NRN AND WRN AREA WILL BE
POOR. FOR WEDNESDAY...WE HAVE LOW CONFIDENCE IN THE POSITION OF THE
DRYLINE BY AFTERNOON...BUT IT WILL LIKELY RUN FROM NEAR CHILDRESS
COUNTY IN THE NORTH TO NEAR GARZA COUNTY IN THE SOUTH. WEST OF THE
DRYLINE...DESPITE COOLER TEMPS...CRITICAL CONDITIONS ARE LIKELY DUE
TO GUSTY SW WINDS AND RH VALUES IN THE 5 TO 15 PERCENT RANGE. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA ON WEDNESDAY AS
THE EASTERN ZONES COULD SEE RED FLAG CONDITIONS IF THE DRYLINE
MOVES FARTHER EAST THAN EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        51  84  46  79  45 /   0   0   0   0   0
TULIA         55  88  51  83  48 /   0   0   0   0   0
PLAINVIEW     56  89  52  83  51 /   0   0  10   0   0
LEVELLAND     56  88  53  83  52 /   0   0  10   0   0
LUBBOCK       61  90  54  84  53 /   0   0  10   0   0
DENVER CITY   60  88  53  83  53 /   0   0  10   0   0
BROWNFIELD    60  90  55  84  54 /   0   0  10   0   0
CHILDRESS     61  93  62  90  56 /   0  10  30  10   0
SPUR          62  93  61  89  55 /   0  10  30   0   0
ASPERMONT     68  95  64  92  57 /  10  20  40  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 10 AM CDT WEDNESDAY THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

&&

07
Hazardous weather outlook, May 6, 9:06 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT TUE MAY 6 2014

TXZ021>044-080215-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
906 PM CDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP WEDNESDAY ACROSS
MUCH OF THE SOUTH PLAINS AREA AS 20 TO 30 MPH SOUTHWEST WINDS
COMBINE WITH A DRY AND WARM AIRMASS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT ACROSS THE ROLLING PLAINS AND FAR
SOUTHEASTERN TEXAS PANHANDLE. LARGE HAIL AND GUSTY WINDS WILL BE
THE PRIMARY THREATS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:42 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more17 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.